Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2006, 3:07 AM CDT for Ellsworth County, Lincoln County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2006, 3:07 AM CDT (08:07 UTC)
- Expired
- Apr 24, 2006, 3:33 AM CDT
- In force
- 26 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Ellsworth County, KS, Lincoln County, KS
The radar
The Wichita radar (KICT), 156 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3879 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 240806 SVRICT KSC053-105-240900- /O.NEW.KICT.SV.W.0076.060424T0807Z-060424T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 307 AM CDT MON APR 24 2006 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ELLSWORTH COUNTY IN CENTRAL KANSAS. SOUTHERN LINCOLN COUNTY IN CENTRAL KANSAS. * UNTIL 400 AM CDT. * AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES SOUTHWEST OF LINCOLN...OR ABOUT NEAR WILSON...MOVING NORTHEAST AT 20 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... BEVERLY...LINCOLN...WESTFALL THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS... WINDS UP TO 60 MILES AN HOUR... SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. LAT...LON 3892 9845 3871 9842 3886 9793 3917 9794 $$ KETCHAM
4 follow-up statements
000 WWUS53 KICT 240817 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 317 AM CDT MON APR 24 2006 KSC053-105-240900- /O.CON.KICT.SV.W.0076.000000T0000Z-060424T0900Z/ LINCOLN KS-ELLSWORTH KS- 317 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN ELLSWORTH AND SOUTHERN LINCOLN COUNTIES UNTIL 400 AM CDT... AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WILSON...AND MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR LINCOLN BY 400 AM CDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3895 9838 3873 9836 3886 9793 3917 9794 $$ SCHRECK
000 WWUS53 KICT 240823 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 323 AM CDT MON APR 24 2006 KSC053-105-240900- /O.CON.KICT.SV.W.0076.000000T0000Z-060424T0900Z/ LINCOLN KS-ELLSWORTH KS- 323 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN ELLSWORTH AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 400 AM CDT... AT 322 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTH OF LINCOLN...AND MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR BEVERLY BY 340 AM CDT. THE TOWN OF WESTFALL IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3897 9834 3874 9832 3886 9793 3917 9794 $$ SCHRECK
000 WWUS53 KICT 240830 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 330 AM CDT MON APR 24 2006 KSC053-105-240900- /O.CON.KICT.SV.W.0076.000000T0000Z-060424T0900Z/ LINCOLN KS-ELLSWORTH KS- 330 AM CDT MON APR 24 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN ELLSWORTH AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 400 AM CDT... AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF LINCOLN...AND MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR BEVERLY BY 340 AM CDT. THE TOWN OF WESTFALL IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3899 9829 3875 9828 3886 9793 3917 9794 $$ SCHRECK
000 WWUS53 KICT 240833 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 333 AM CDT MON APR 24 2006 KSC053-105-240843- /O.CAN.KICT.SV.W.0076.000000T0000Z-060424T0900Z/ LINCOLN KS-ELLSWORTH KS- 333 AM CDT MON APR 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ELLSWORTH AND SOUTHEASTERN LINCOLN COUNTIES HAS BEEN CANCELLED... AT 330 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3897 9834 3874 9832 3886 9793 3917 9794 $$ SCHRECK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:00 PM CDT, 12 hours 7 minutes earlier.
Area forecast discussion, Apr 23, 3:00 PM CDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT SUN APR 23 2006 .DISCUSSION... FORECAST CONCERNS WILL BE THE CHANCES FOR SEVERE THUNDERSTORMS TONIGHT AND INTO MONDAY. TONIGHT: THIS AFTERNOON HAVE BEEN KEEPING OUR EYE ON A WARM FRONT THAT IS LYING JUST OVER I-70 IN CENTRAL KANSAS...WESTWARD TO A SURFACE LOW IN WEST CENTRAL KANSAS. FROM THE LOW...A DRYLINE EXTENDED SOUTHWARD INTO THE TEXAS PANHANDLE. THESE BOUNDARIES WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AND LOOKING AT THE VERTICAL PROFILE OF THE ATMOSPHERE...ANYTHING THAT DOES FIRE UP SHOULD BUILD RAPIDLY WITH THE MAIN THREAT BEING STRONG WINDS AND LARGE HAIL. AT THIS TIME AM THINKING WE COULD SEE THUNDERSTORMS DEVELOPING IN CENTRAL KANSAS ALONG THE WARM FRONT TOWARD LATE AFTERNOON. ONCE THESE STORMS GET GOING...AS THE NIGHT PROGRESSES THEY SHOULD MOVE EAST AND SOUTHEAST INTO SOUTHEAST KANSAS. SOUTH CENTRAL KANSAS COULD BE HIGH AND DRY UNLESS SOMETHING CAN BREAK THE CAP AND GETTING GOING ON THE DRYLINE TO THE WEST OF US THEN MOVE IN THIS EVENING. HAVE THE LOWEST POPS IN SOUTH CENTRAL KANSAS BECAUSE OF THIS REASON. MONDAY: BY MONDAY MORNING THE SURFACE BOUNDARIES SHOULD HAVE MOVED SOUTH AND EAST AND WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORM ACTIVITY. PERSONALLY THINK THIS WILL BE THE BETTER CHANCE FOR PRECIPITATION IN SOUTH CENTRAL KANSAS AS THE BOUNDARY MOVES ACROSS THE AREA. THE BOUNDARY WILL BE IN SOUTHEAST KANSAS DURING PEAK HEATING SO THE CHANCE OF SEVERE THUNDERSTORMS IS POSSIBLE FOR THAT AREA AGAIN TOMORROW. BEHIND THE FRONT...HIGH PRESSURE BUILDING IN FROM THE NORTHWEST AND THE PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS WILL CRANK THE WINDS UP IN OUR NORTHWEST COUNTIES IN THE AFTERNOON. TUESDAY: INTRODUCED SMALL POPS FOR SOME LINGERING SHOWERS INTO THIS TIME FRAME MAINLY FOR OUR NORTHERN AND EASTERN COUNTIES DUE TO THE BACKWASH AROUND THE SURFACE LOW. THIS WILL BE THE COOLEST DAY OF THE PERIOD WITH HIGHS IN THE 55 TO 60 DEGREE RANGE WEDNESDAY AND THURSDAY: WEDNESDAY IS EXPECTED TO BE A VERY NICE DAY AS HIGH PRESSURE SETTLES OVER THE FORECAST AREA. MOSTLY CLEAR SKIES...LIGHT WINDS...WITH TEMPERATURES IN THE 65 TO 70 DEGREE RANGE. THURSDAY A SHORTWAVE TROF SHOULD MOVE THROUGH THE NORTHWEST FLOW ACROSS THE UPPER PLAINS. THIS WILL PUSH THE HIGH PRESSURE SYSTEM INTO THE LOWER MISSISSIPPI VALLEY WITH LEE TROFFING SETTING UP ALONG THE CENTRAL ROCKIES. WILL SEE AN INCREASE IN SOUTHERLY FLOW ACROSS THE AREA WHICH WILL WARM TEMPERATURES INTO THE 70S. OUR WESTERN COUNTIES COULD WARM TO AROUND 80. FRIDAY-SUNDAY: SURFACE HIGH PRESSURE WILL BE MOVING ON TO THE EAST AS OUR NEXT STORM SYSTEM MOVES INTO THE SOUTHWESTERN U.S. BY SATURDAY MORNING MODELS IN FAIRLY GOOD AGREEMENT THAT SURFACE BOUNDARY WILL EXTEND FROM THE WESTERN GREAT LAKES ACROSS NORTHERN MISSOURI TO A SURFACE LOW PRESSURE SYSTEM IN SOUTHWEST KANSAS. WILL THERE BE ENOUGH MOISTURE TO FUEL ANY CONVECTION ALONG THIS BOUNDARY WILL BE THE BIG QUESTION. MODELS DO INDICATE PRECIPITATION SO DID INTRODUCE SMALL CHANCES OF THUNDERSTORMS FOR SATURDAY. AS THE BOUNDARY MOVES SOUTHEAST...HIGH PRESSURE WILL BE BUILDING IN. DID KEEP SLIGHT CHANCES FOR SUNDAY JUST ALONG THE OKLAHOMA BORDER. ELSEWHERE SHOULD BE DRY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 78 43 60 / 30 40 20 20 HUTCHINSON 62 72 42 59 / 30 40 20 10 NEWTON 63 75 43 59 / 40 40 20 20 ELDORADO 63 78 44 59 / 40 40 30 20 WINFIELD-KWLD 64 80 45 60 / 30 30 30 20 RUSSELL 55 65 37 59 / 50 50 20 10 GREAT BEND 55 68 38 60 / 40 40 20 10 SALINA 61 69 40 59 / 50 50 30 20 MCPHERSON 61 70 41 59 / 40 40 20 20 COFFEYVILLE 66 81 49 59 / 50 40 40 20 CHANUTE 64 79 46 57 / 50 50 40 20 IOLA 64 79 45 57 / 50 50 40 20 PARSONS-KPPF 65 80 47 58 / 50 50 40 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && ELDER
Hazardous weather outlook, Apr 23, 11:36 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 1136 PM CDT SUN APR 23 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1136 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT EVEN THOUGH WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED THE REMAINDER OF TONIGHT...AN ISOLATED SEVERE STORM PRODUCING HAIL TO THE SIZE OF QUARTERS CAN NOT BE RULED OUT ANYWHERE ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY OCCUR AGAIN ON MONDAY AFTERNOON. THE RISK OF SEVERE WEATHER IS DEPENDENT ON THE AMOUNT OF SUNSHINE THAT OCCURS AHEAD OF A COLD FRONT EXPECTED TO MOVE ACROSS THE AREA. THIS RISK OF SEVERE WEATHER IS MAINLY EAST OF I-35...BUT IS HIGHEST IN EXTREME SOUTHEAST KANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY OR FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS FRIDAY NIGHT. IT IS TOO EARLY TO SPECULATE WHETHER ANY OF THESE STORMS WOULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL KANSAS LATE THIS AFTERNOON AND SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM/HOWERTON/LAWSON
In the hours before
Special weather statement, Apr 24, 1:40 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 140 AM CDT MON APR 24 2006 KSZ067-082-091-240745- HARPER-KINGMAN-RENO- 140 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER...KINGMAN AND RENO COUNTIES... AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ZENITH TO HAZELTON...AND MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Special weather statement, Apr 24, 2:18 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 218 AM CDT MON APR 24 2006 KSZ092-240815- SUMNER- 218 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SUMNER COUNTY... AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF NORWICH TO 9 MILES NORTHEAST OF WAKITA...AND MOVING EAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Special weather statement, Apr 24, 2:24 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 224 AM CDT MON APR 24 2006 KSZ032-047-048-240815- BARTON-ELLSWORTH-RUSSELL- 224 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON...ELLSWORTH AND RUSSELL COUNTIES... AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF HOISINGTON...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KETCHAM
Special weather statement, Apr 24, 2:33 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 233 AM CDT MON APR 24 2006 KSZ083-240830- SEDGWICK- 233 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT HOPE TO GARDEN PLAIN TO NORWICH...AND MOVING EAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SCHRECK
Special weather statement, Apr 24, 2:37 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 237 AM CDT MON APR 24 2006 KSZ050-240815- RICE- 237 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RICE COUNTY... AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF CHASE...OR 7 MILES NORTHWEST OF LYONS...AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Apr 24, 3:04 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 304 AM CDT MON APR 24 2006 KSZ069-093-240900- BUTLER-COWLEY- 304 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER AND COWLEY COUNTIES... AT 301 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST WICHITA TO HAYSVILLE TO BELLE PLAINE TO 8 MILES SOUTHWEST OF GEUDA SPRINGS...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:23 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 52 min |
| Apr 23, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 66 min |
| Apr 23, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 50 min |
| Apr 23, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 46 min |
| Apr 23, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 47 min |
| Apr 23, 8:14 PM CDT | Tornado Warning | ICT | Saline | 32 min |
| Apr 23, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 54 min |
| Apr 23, 8:22 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 53 min |
| Apr 23, 8:42 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 63 min |
| Apr 23, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 61 min |
| Apr 23, 9:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 52 min |
| Apr 23, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 41 min |
| Apr 23, 9:33 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 42 min |
| Apr 23, 10:09 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 36 min |
| Apr 23, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 33 min |
| Apr 24, 1:31 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 29 min |
| Apr 24, 6:52 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 53 min |
| Apr 24, 7:24 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 81 min |
| Apr 24, 7:50 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 55 min |
| Apr 24, 7:57 AM CDT | Severe Thunderstorm Warning | ICT | Harvey | 23 min |
| Apr 24, 8:15 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 75 min |
| Apr 24, 8:41 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 34 min |
| Apr 24, 9:01 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 59 min |
| Apr 24, 10:11 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 64 min |
| Apr 24, 11:12 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 47 min |
| Apr 24, 4:20 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 55 min |
| Apr 24, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 63 min |
| Apr 24, 5:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 58 min |
| Apr 24, 5:06 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 34 min |
| Apr 24, 5:15 PM CDT | Tornado Warning | ICT | Sedgwick, Sumner | 30 min |
| Apr 24, 5:36 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 54 min |
| Apr 24, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 66 min |
| Apr 24, 6:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 26 min |
| Apr 24, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.